Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 29, 2021, 7:22 PM EDT for Dooly County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 7:22 PM EDT (23:22 UTC)
- Expired
- Aug 29, 2021, 7:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WWUS82 KFFC 292322
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sun Aug 29 2021
GAZ093-095-104>106-292345-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-
722 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN MACON,
DOOLY, SOUTHWESTERN HOUSTON, EAST CENTRAL SUMTER AND NORTHWESTERN
CRISP COUNTIES THROUGH 745 PM EDT...
At 722 PM EDT...a strong thunderstorm was near Vienna...moving north
at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Byromville, Pinehurst, Lilly, Dooling,
Georgia Veterans Memorial St Pk, Richwood, Grovania, Elko, Grove
Park, Drayton, Winchester and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8376 3194 8397 3244 8400 3240 8363
TIME...MOT...LOC 2322Z 185DEG 42KT 3207 8386
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:38 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 29, 3:38 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Sun Aug 29 2021 .SHORT TERM /Tonight through Monday Night/... Main forecast concerns late in the short term period are heavy rainfall and flooding and isolated tornadoes associated with the remnants of Ida. Guidance from WPC and 12Z model suite a little higher over north GA starting Mon night. Most of the heaviest rain will fall on Tuesday. Total amounts now over 2 inches over most of far north GA and around 4 inches in spots. With tropical systems often see isolated amounts quite a bit higher than deterministic guidance, so feel good messaging amounts over 4 inches possible. Winds should remain under advisory criteria. Tornado threat should be on the low side but can't rule out something brief over far western counties after midnight. 12Z HREF mean and probabilities indicate westcentral GA will have most favorable environment with STP (sig tornado parameter) values 1.0-2.0 approaching Columbus after 09Z Monday. Rest of forecast seems reasonable. Highest coverage of SHRA/TSRA over west Georgia so far and just a little higher coverage than PoPs indicated earlier so made minor upward adjustment. Tomorrow afternoon should see similar coverage of SHRA/TSRA a bit further east and north then further expansion over NW Georgia Mon night as the bands associated with Ida's remnants move in. SNELSON && .LONG TERM /Tuesday through Sunday/... The long term period picks up on Tuesday morning when our local weather will be dominated by the remnants of Ida. As of the current track forecast from the NHC, Ida is expected to weaken as it travels inland, crossing northern Mississippi early Tuesday morning progressing into Alabama/Tennessee and then Kentucky late Tuesday/early Wednesday. As the storm nears the area on Tuesday and Wednesday, chances for showers and thunderstorms will increase as well. Rainfall totals for Tuesday and Wednesday are currently around 1 to 2 inches across far north Georgia with some locally higher amounts around 4 inches possible in the mountains. SPC has also included a Marginal Risk of severe storms across much of the CWA for Tuesday as there will be a threat for brief, spin-up tornadoes associated with the decaying system. In addition, WPC has portions of far northern Georgia outlooked in a Slight Risk for excessive rainfall on Tuesday, while the rest of the area is in a Marginal Risk for excessive rainfall. Overall, heavy rain across northern Georgia and potential for brief tornadoes will be the two main threats from this system. Precipitation due to Ida is expected to clear the area by Wednesday evening, with winds aloft shifting into a more northwesterly flow. This will bring drier air across the area, amplified by high pressure in the mid levels and at the surface through the rest of the week. Cooler temperatures are expected on Tuesday and Wednesday across portions of northern and western Georgia due to precipitation and cloud cover from Ida. Highs are forecast to be in 70s and 80s across northern and western portions of the area, with lower 90s elsewhere. For the rest of the week, highs in the upper 80s and lower 90s are expected with lows in the 60s and lower 70s, just a couple degrees above average. Reaves && .AVIATION... 18Z Update... VFR conditions at most sites with periods of MVFR vsbys and gusty winds due to SHRA/TSRA at KCSG thru 23Z. IFR cigs also expected after 09Z Mon at KMCN and may spread north into KCSG and ATL metro airports. SHRA/TSRA again possible Monday afternoon but more likely over western Georgia. Sfc winds ESE 6-10kts today becoming light SE then SSE 5-10kts after 15Z Mon. //ATL Confidence...18Z Update... Low-Medium confidence on extent of IFR cigs Monday morning. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 72 85 / 0 10 20 60 Atlanta 73 88 73 81 / 10 30 40 80 Blairsville 65 84 67 75 / 10 30 40 80 Cartersville 72 87 71 79 / 10 40 50 80 Columbus 72 87 73 83 / 40 40 40 80 Gainesville 70 88 72 79 / 5 20 30 80 Macon 72 90 73 87 / 10 20 20 60 Rome 73 87 73 82 / 20 40 60 90 Peachtree City 71 88 72 81 / 20 30 40 80 Vidalia 72 93 74 92 / 5 5 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Reaves AVIATION...SNELSON
Hazardous weather outlook, Aug 29, 3:21 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 321 PM EDT Sun Aug 29 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 321 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible in western Georgia mainly west of a Dalton to Douglasville to Cordele line, through 10 PM this evening. The primary hazards with these storms will be isolated strong wind gusts, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The remains of Hurricane Ida will move northeast into middle Tennessee on Tuesday. Ahead of the storm, periods of heavy rain will be possible in north Georgia late Monday into Wednesday. Total amounts will average 1 to 2 inches with local amounts near 4 inches possible. Some isolated tornadoes are also possible late Monday night and Tuesday. Please stay tuned to the latest forecast for more information. Thursday through Saturday, isolated afternoon and evening thunderstorms will be possible with heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 29, 7:10 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Sun Aug 29 2021
GAZ078>080-091-292345-
Harris GA-Taylor GA-Marion GA-Talbot GA-
710 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MARION,
TALBOT, WESTERN TAYLOR AND EAST CENTRAL HARRIS COUNTIES THROUGH 745
PM EDT...
At 710 PM EDT...a strong thunderstorm was over Oakland, or 10 miles
north of Buena Vista...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Brantley, Juniper, Baldwinville,
Baughville, Oakland, Olive Branch, Po Biddy Crossroads, Mauk, Box
Springs, Howard, Marion Estates, Prattsburg, Big Lazer Creek Wma and
Tazewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8466 3249 8464 3253 8464 3253 8467
3277 8473 3279 8439 3277 8436 3278 8435
3276 8434 3276 8432 3243 8437 3241 8439
3239 8439 3235 8462
TIME...MOT...LOC 2310Z 181DEG 28KT 3247 8449
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 29, 7:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sun Aug 29 2021
GAZ093-095-104>106-292345-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-
722 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN MACON,
DOOLY, SOUTHWESTERN HOUSTON, EAST CENTRAL SUMTER AND NORTHWESTERN
CRISP COUNTIES THROUGH 745 PM EDT...
At 722 PM EDT...a strong thunderstorm was near Vienna...moving north
at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Byromville, Pinehurst, Lilly, Dooling,
Georgia Veterans Memorial St Pk, Richwood, Grovania, Elko, Grove
Park, Drayton, Winchester and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8376 3194 8397 3244 8400 3240 8363
TIME...MOT...LOC 2322Z 185DEG 42KT 3207 8386
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:10 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Aug 29, 7:47 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.